Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 92, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 9, 2008, 4:13 PM CDT for Sterling County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2008, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 9, 2008, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Sterling County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 580 m²/s²
- 0-3 km storm-relative helicity
- 675 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:31 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 9, 3:31 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT WED APR 9 2008 .SHORT TERM... WILL BE BUSY THROUGH TONIGHT WITH A GOOD CHANCE OF SEVERE WEATHER OVER MOST OF THE AREA. SKIES HAVE MOSTLY CLEARED AND DESTABILIZED OVER ALL THE CWA THIS AFTERNOON WITH THE EXCEPTION OF THE NORTHERN BIG COUNTRY. A WARM FRONT CONTINUES TO MOVE TO THE NORTH ACROSS THE AREA AND IS NOW ENTERING THE SOUTHERN BIG COUNTRY...WITH ONGOING CONVECTION WITH ROTATION OBSERVED ALONG THE FRONTAL BOUNDARY. THE SOUTHERN EXTENT OF THE DRY LINE HAS BEGUN TO BULGE TO THE EAST AS EVIDENT BY A 15 DEGREE DROP IN THE DEW POINT AT FORT STOCKTON...AND CONVECTION IS ONGOING JUST WEST OF THE CONCHO VALLEY ALONG THE DRY LINE. THE LATEST RUC HAS INDICATED THIS ENHANCED CONVECTION ALONG THE SOUTHERN EXTENT OF THE DRY LINE OVER THE WESTERN CWA WITH THE LIKELY FORMATION OF A SQUALL LINE THIS EVENING. THE NORTHERN EXTENT OF THE DRY LINE WILL EXTEND NORTHWEST FROM THE NORTHERN CONCHO VALLEY TO THE NEW MEXICO BORDER UNTIL LATE THIS EVENING BEFORE BEGINNING ITS EASTERN PUSH. IN ADDITION TO THE CONTINUING ACTIVITY OVER THE NORTHERN HALF OF THE FORECAST AREA FOR THE REMAINDER OF THE AFTERNOON ASSOCIATED WITH THE WARM FRONT...A BETTER CHANCE FOR SEVERE WEATHER WILL COME LATER THIS EVENING WHEN THE DRY LINE MOVES EAST AND INTERSECTS THE WARM FRONT...AN EVENT ENHANCED BY THE DEVELOPMENT OF A 60 KNOT PLUS LLJ LATER THIS EVENING. THE SEVERE WEATHER CHANCES WILL CONTINUE AFTER MIDNIGHT AND WILL BE ACCOMPANIED BY HEAVY RAINFALL. THE DRY LINE/COLD FRONT WILL CLEAR THE FORECAST AREA BY DAY BREAK THURSDAY WITH VERY DRY AIR AND HIGH WINDS IN ITS WAKE. HAVE ISSUED A WIND ADVISORY FOR THE ENTIRE CWA FOR THURSDAY AFTERNOON WITH ELEVATED FIRE DANGER CONTINUING INTO FRIDAY. .LONG TERM... THE LONG TERM LOOKS DRY AS AN UPPER LEVEL RIDGE BUILDS OVER THE WESTERN STATES. THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF UPPER HIGH PRESSURE THROUGH THE REMAINDER OF THE EXTENDED. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 58 77 40 74 / 70 10 10 10 SAN ANGELO 58 83 43 78 / 60 10 10 0 JUNCTION 63 85 44 83 / 50 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER- HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS- SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR- THROCKMORTON-TOM GREEN. WIND ADVISORY FROM 12 PM TO 7 PM CDT THURSDAY FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/15
Hazardous weather outlook, Apr 9, 1:52 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CDT WED APR 9 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101900- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 152 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT ACROSS WEST CENTRAL TEXAS AS A WARM FRONT INTERACTS WITH A SURFACE DRYLINE. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE MAINLY ALONG AND NORTHEAST OF A LINE FROM STERLING CITY...THROUGH SAN ANGELO...AND SOUTH TO MASON. THUNDERSTORMS WILL LIKELY DEVELOP QUICKLY THIS AFTERNOON IN THIS VERY UNSTABLE ENVIRONMENT. THE MAIN THREATS WILL BE VERY LARGE HAIL AND STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...WATCH FOR STRONG WEST WINDS ACROSS WEST CENTRAL TEXAS. EXPECT AT LEAST A WIND ADVISORY. ALSO...WITH VERY DRY AIR MOVING INTO WEST CENTRAL TEXAS...MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY DROP INTO THE TEENS ACROSS WEST CENTRAL TEXAS THURSDAY AFTERNOON. THUS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WITH A FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EXPECT SPOTTER ACTIVATION THIS AFTERNOON AND TONIGHT. 23/HUBER
In the hours before
Local storm report, Apr 9, 3:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 4 NW TYE 32.49N 99.92W
04/09/2008 TAYLOR TX STORM CHASER
REPORT OF A BRIEF TORNADO TOUCHDOWN ON I-20 WEST OF TYE
&&
24Local storm report, Apr 9, 3:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
340 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 NE TYE 32.47N 99.85W
04/09/2008 TAYLOR TX STORM CHASER
REPORT OF A BRIEF TORNADO TOUCHDOWN 2 MILES NORTHEAST OF
TYE...ABOUT 3/4 MI NORTH OF I-20.
&&
24Local storm report, Apr 9, 3:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
344 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 4 WSW HAWLEY 32.59N 99.87W
04/09/2008 E1.00 INCH JONES TX FIRE DEPT/RESCUE
&&
24The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 35 min |
| Apr 8, 7:49 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 26 min |
| Apr 8, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 43 min |
| Apr 8, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 25 min |
| Apr 9, 4:16 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 25 hr |
| Apr 9, 2:58 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 32 min |
| Apr 9, 3:15 PM CDT | Tornado Warning | SJT | Jones, Taylor | 45 min |
| Apr 9, 3:23 PM CDT | Tornado Warning | SJT | Fisher, Nolan | 52 min |
| Apr 9, 3:35 PM CDT | Tornado Warning | SJT | Jones, Taylor | 40 min |
| Apr 9, 3:54 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 36 min |
| Apr 9, 3:57 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 48 min |
| Apr 9, 4:04 PM CDT | Tornado Warning | SJT | Fisher, Jones | 26 min |
| Apr 9, 4:44 PM CDT | Tornado Warning | SJT | Shackelford | 31 min |
| Apr 9, 4:57 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Throckmorton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.